Skip to content

Category Archives: Drug Interactions

Drug Interactions to Warfarin

22-Mar-17

Drugs may interact with warfarin sodium through pharmacodynamic or pharmacokinetic mechanisms. Pharmacodynamic mechanisms for drug interactions with warfarin sodium are synergism (impaired hemostasis, reduced clotting factor synthesis), competitive antagonism (vitamin K), and alteration of the physiologic control loop for vitamin K metabolism (hereditary resistance). Pharmacokinetic mechanisms for drug interactions with warfarin sodium are mainly enzyme […]

Make a provider and patient education for levothyroxine

13-Feb-13

Today I would like to write something about levothyroxine. My hospital uses levothyroxine often. Everyday there are lots of patients prescribed with levothyroxine. I do believe it is necessary to write below for education, which is not only for patients but also providers. The reference I use comes from U.S. FDA’s official drug information database. […]

Clinical Report-Drug Interaction Between Fluoxetin and Mirtazapine

23-Jul-12

Clinical Case Report   Date: July 8 2012 Place: Outpatient Pharmacy, 416 Hospital Abstract and Introduction: On the afternoon, July 8 2012 one male patient came to the outpatient pharmacy to take his drug. The phyisican prescribed fluoxetin accompanied by mirtazapine. I checked these two drugs in drug interaction checker and drug interactions were found […]

Nine agents in one Rx. and twenty drug interactions found (Not finished)

20-Jul-12

This afternoon I met a perscription that consist of nine different agents, which have twenty drug interactions. Many of them are cardiovascular drugs. They are  Beta-Blockers, Electrolytes, Statins, ARBs, Inotropic Agents, Thiazide, Calcium Channel Blockers, and Benzodiazepines. I list them and their dosage below. Alprazolam 0.4 mg po Qd Metoprolol 12.5 mg po Bid Potassium […]

Management of serotonin syndrome reviewed

08-Jul-12

May 10, 2010 — Prevention, diagnosis, and management of serotonin syndrome are described in a review for family physicians published in the May 1 issue of the American Family Physician. “Serotonin syndrome is a potentially life-threatening set of symptoms caused by serotonin toxicity, and usually involves a combination of drugs that increase serotonergic transmission,” write […]